Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Regularization and the general Gauss-Markov linear model


Authors: Hong Yuan Zha and Per Christian Hansen
Journal: Math. Comp. 55 (1990), 613-624
MSC: Primary 65F20; Secondary 15A06, 65F30
MathSciNet review: 1035946
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If the coefficient matrix in the general Gauss-Markov linear model is ill-conditioned, then the solution is very sensitive to perturbations. For such problems, we propose to add Tikhonov regularization to the model, and we show that this actually stabilizes the solution and decreases its variance. We also give a numerically stable algorithm for computing the regularized solution efficiently.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F20, 15A06, 65F30

Retrieve articles in all journals with MSC: 65F20, 15A06, 65F30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1990-1035946-9
PII: S 0025-5718(1990)1035946-9
Keywords: Estimation in the general Gauss-Markov linear model, Tikhonov regularization, restricted SVD, discrete Picard condition
Article copyright: © Copyright 1990 American Mathematical Society